Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Burning sensation in hand and feet. IgE high, Suffered from UTI and taken amikacin. What is happening?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
I am feeling burning sensation in hand and feet and I have also had all blood tests (IGE serum/ANA/Retrovirus 1 & 2 /CBC/)all came negative but IGE serum was in higher side.My vitamin b12 is 286 and my age is 30years.can you kindly suggest for what this is hapeening to me.I had suffered from UTI and had taken amikacin /Punox befiore the burning happened.

presently I am taking Multivitamin capsule and had taken on vitamin injection j b tone.After taking the injection i felt a bit relief but my hands and feet are showing red colour.

kindly suggest
Posted Mon, 9 Jul 2012 in Infections
 
 
Answered by Dr. Rohit Batra 3 hours later
Dear XXXXXXX ,
Thanks for writing in.
It seems that you are suffering from a side effect of amikacin i.e a drug reaction which can lead to burning and redness of hands and feet. Please remember to tell your doctors in the future that you are allergic to the amikacin group of antibiotics.
Now that the drug has been discontinued , the symptoms should subside in a couple of days.
Topical mild steroidal creams and antihistaminics under a dermatologist's guidance can control the symptoms fast. You can take Tablet Cetrizine 10 mg once daily till the symptoms are better. A mild steroid cream like Desowen on the affected area twice a day for 1-2 weeks, should help.
Let me know if I can address any more concerns.
Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Burning sensation in hand and feet. IgE high, Suffered from UTI and taken amikacin. What is happening? 39 minutes later
what is retrovirus 1 & 2 test?
I also want to add that I was having burning sensation in my urine and only for that I had taken so many antibiotics.Moreover now i am feeling well with my urine.but my vitamin b12 is on lower side so i am taking multivitamin and j b tone injection (only twice) and after taking the injection i am feeling a bit better.Doctors have tested cbc/retrovirus 1 & 2 /ana/fasting sugar/pp all were negative.

I want to ask you that after having all the above test can i be sure that i dont have any infection in my blood.actually i am a bit tensed with my red hands and feet which is going slowly after taking vitamin b12.

Kindly provide your answer.
 
 
Answered by Dr. Rohit Batra 8 hours later
Dear XXXXXXX

Thanks for your follow up query.

The reports provided by you suggest that you don't have any infection.

Retrovirus 1 & 2 are 'HIV virus' and are negative in your case; so no need to worry for them.

Serum feet syndrome. But presence of redness is not usually associated with vitamin B 12 deficiency. Moreover vitamin B12 level above 200 is normal.

As the antibiotics have been stopped and Vitamin B12 supplementation is also undertaken, the lesions should subside in a couple of days. But one should be careful in future to do self medication as the likely hood of drug reaction can't be ruled out completely in your case.

Hope this answers your query. Let me know if you need more information.
If all your queries are answered, please close this discussion.

Regards

Dr.Rohit
Above answer was peer-reviewed by
 
Follow-up: Burning sensation in hand and feet. IgE high, Suffered from UTI and taken amikacin. What is happening? 12 hours later
i am taking somafresh twice daily and rosave 10 once along with udiliv as my SGOT & SGPT is on higher side.

So can you plaese guide me how my redness will disappear.I am feeling a bit better now but little warm in my body still exists.

is it urine problem or do I have to take some other tablets.

 
 
Answered by Dr. Rohit Batra 3 hours later
Dear XXXXXXX

Thanks for your follow up query.

Your problem of palms should subside slowly on its own as the antibacterials have been stopped and you are already taking Vit B12 supplements.

You do not need any further treatment for the urinary problem.

Get well soon.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor